MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P12.5-80D335
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a precice nail was found cracked post operatively, it had to be removed and replaced.
 
Event or Problem Description
It was reported that the patient returned for follow up/routine x-rays and dr.(b)(6) noticed a crack in the nail near the male/female junction.Dr.(b)(6) recognized the crack may cause a potential problem so decided to swap for new nail.The crack in nail did not affect patient negatively.
 
Additional Manufacturer Narrative
The investigation revealed that a precice antegrade femur trochanter, 12.5mm x 335mm nail was reported as having a crack in the nail at the male/female junction.The crack was discovered two months post-op, and the nail was removed and replaced in a revision surgery.The nail was returned to globus medical for investigation.A visual inspection confirmed there are two cracks in the nail on opposite sides of the housing tube at the male/female junction, approximately 7.5mm in length.The cracks confirm the reported defect code of a cracked nail.Additionally, one-half of the anti-rotation lug was missing from the nail.Functional testing was not performed as the missing anti-rotation lug would not allow the nail to properly function.Based on provided information, no event in particular had occurred which could have led to the nail breaking.However, based on the type of breakage observed, it is possible that the nail broke due to stress generated from weight bearing activities.A bending moment is created when weight bearing loads are placed on the distraction rod, causing stress along the housing tube portion where the crown is seated.The wall of the housing tube is thinnest at this location, causing a crack in the tube when enough stress is applied to that location.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22882593
Report Number3006179046-2025-00116
Device Sequence Number12977029
Product Code HSB
UDI-Device Identifier00812258020743
UDI-Public00812258020743
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80D335
Device Lot Number4041104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown